Alert archive / Kansas / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 124, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Jun 17, 2017, 6:56 AM CDT for Johnson County, Miami County, Kansas. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 17, 2017, 6:56 AM CDT (11:56 UTC)
- Expired
- Jun 17, 2017, 7:30 AM CDT
- In force
- 34 min
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Johnson County, KS, Miami County, KS
The radar
The Pleasant Hill radar (KEAX), 44 km from the middle of the area, began a volume at 11:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KFOE), launched 00:00Z, 11.9 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3990 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 1299 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 199 m²/s²
- Significant tornado parameter
- 2.4
- Supercell composite
- 23.8
The text
As transmitted.
729
WUUS53 KEAX 171156
SVREAX
KSC091-121-171230-
/O.NEW.KEAX.SV.W.0124.170617T1156Z-170617T1230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Kansas City/Pleasant Hill MO
656 AM CDT SAT JUN 17 2017
The National Weather Service in Pleasant Hill has issued a
* Severe Thunderstorm Warning for...
Northeastern Miami County in east central Kansas...
Southern Johnson County in east central Kansas...
* Until 730 AM CDT
* At 656 AM CDT, a severe thunderstorm was located over Olathe,
moving southeast at 25 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
* Locations impacted include...
Overland Park, Olathe, Lenexa, Leawood, Gardner, Spring Hill,
Louisburg, Bucyrus, Chiles, Clare, Lackmans, Stillwell and Stanley.
This includes Interstate 35 in Kansas between mile markers 209 and
221.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3896 9487 3889 9461 3874 9461 3862 9471
3885 9497
TIME...MOT...LOC 1156Z 305DEG 21KT 3887 9486
HAIL...1.00IN
WIND...<50MPH
$$
Laflin1 follow-up statement
251
WWUS53 KEAX 171209
SVSEAX
Severe Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
709 AM CDT SAT JUN 17 2017
KSC091-121-171230-
/O.CON.KEAX.SV.W.0124.000000T0000Z-170617T1230Z/
Miami KS-Johnson KS-
709 AM CDT SAT JUN 17 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 AM CDT
FOR NORTHEASTERN MIAMI AND SOUTHEASTERN JOHNSON COUNTIES...
At 708 AM CDT, a severe thunderstorm was located near Olathe, moving
southeast at 25 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
Locations impacted include...
Overland Park, Olathe, Lenexa, Leawood, Spring Hill, Louisburg,
Stanley, Bucyrus, Chiles, Lackmans and Stillwell.
This includes Interstate 35 in Kansas between mile markers 212 and
221.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3893 9477 3889 9461 3874 9461 3862 9471
3879 9489
TIME...MOT...LOC 1208Z 305DEG 21KT 3883 9478
HAIL...1.00IN
WIND...<50MPH
$$
CDBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 6:36 AM CDT, 20 minutes earlier.
Area forecast discussion, Jun 17, 6:36 AM CDT, 20 minutes before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
636 AM CDT Sat Jun 17 2017
.Discussion...
Issued at 416 AM CDT SAT JUN 17 2017
Another very active day shaping up for the region as multiple
concerns exist this morning with respect to excessive heat and
redeveloping severe storms later this afternoon. Before diving
into those details, severe MCS that brought widespread damage to
the Lower Missouri Valley continues tracking into southwest
Missouri this morning, with residual elevated storms north of the
expanding outflow bringing isolated severe hail reports to north-
central Kansas. Available high-res model guidance shows all
activity rapidly tracking southeast this morning, thus setting
the stage for clearing skies later this morning and the arrival of
the warmest temperatures of the season as highs climb well into
the middle 90s this afternoon.
Despite the storm activity this morning, aforementioned clearing
along with added boundary layer moisture from this morning's
rainfall will lead to downright oppressive conditions this
afternoon. Latest model guidance indicates dewpoint temperatures
will hover in the middle to upper 70s today, which combined with
highs in the mid 90s, will lead to heat indices ranging from
105-113 degrees. Considering this morning's rainfall and various
model solutions which show of a well-defined theta-e ridge
extending across our area, have elected to upgrade the heat
advisory to an excessive heat warning for the KC Metro and points
immediately to the south. Its going to be a warm one but
fortunately cooler air is not too far away. We just need to get
through one more busy night before we see some relief.
Moving on to the severe threat, today's environment looks
potentially volatile considering the moisture availability and
the expectation that an elevated mixed layer will be firmly in
place by afternoon. In fact, latest GOES-16 low-level water vapor
imagery showing the initial signs of midlevel drying working east
from northeastern Colorado this morning as midlevel flow begins
to increase in advance of well-defined shortwave trough currently
digging across the Northern Rockies and Intermountain West. Steep
midlevel lapse rates resulting from the EML, along with increasing
PVA in advance of the aforementioned wave and convergence along
the southward sagging cold front will set the stage for
rapid convective development later today. Quick look at several
BUFKIT soundings from across the area shows MLCAPE values in
excess of 6000 J/kg, with deep layered shear values more than
supportive of storm maintenance. Bulk shear vector orientation
should largely be parallel to the incoming cold front, suggesting
a multicell linear morphology as convection becomes organized
along the front later today. Activity should initially develop
near the Route 36 corridor before expanding southeast with time
through the early evening and overnight hours. Considering the
amount of instability available, large hail and strong winds will
likely be the main threats, with a limited tornado threat in
response to along parallel 0-3 km bulk shear vector orientation.
If there's any silver lining, its that much of the area will see
another healthy round of rain which much of the region can surely
benefit from.
High pressure to quickly build into the region on Sunday with
cooler temperatures expected as north winds prevail. In fact,
highs Sunday afternoon will range from the upper 70s to lower 80s,
a far improvement from today's values. Dry weather to then
continue through Wednesday, before the next storm system brings
the next chance of rain to the area Wednesday night into Thursday.
Little rest for the weary...
&&
.Aviation...(For the 12Z TAFS through 12Z Sunday Morning)
Issued at 635 AM CDT SAT JUN 17 2017
Ongoing convection across east-central Kansas should begin to
slide southeast of all terminals in the next hour or two.
Otherwise, expect southwest winds between 10-15 kts today with
a developing cu field around 5 kft by afternoon. Strong cold
front expected to lead to next round of storms this evening with
main impacts expected between 01-05z, with MVFR and IFR
restrictions possible during the heaviest activity. This activity
will slide southeast quickly by midnight with northwest winds
expected through the duration of the fcst period.
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
KS...Excessive Heat Warning from noon today to 7 PM CDT this evening
for KSZ057-060-103>105.
Heat Advisory from noon today to 7 PM CDT this evening for
KSZ025.
MO...Excessive Heat Warning from noon today to 7 PM CDT this evening
for MOZ028-029-037-043-053-054.
Heat Advisory from noon today to 7 PM CDT this evening for
MOZ020>023-030>032-038>040-044>046.
&&
Discussion...32
Aviation...32Hazardous weather outlook, Jun 17, 4:53 AM CDT, 2 hours 3 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 453 AM CDT Sat Jun 17 2017 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-181000- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 453 AM CDT Sat Jun 17 2017 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight Strong to severe storms are expected to develop this afternoon and will increase in coverage and intensity as they move southward this evening. Strong straight line winds and hail are the main threats, but an isolated tornado cannot be ruled out. Very hot and humid conditions will result in dangerous heat indices in the 100-110 degree range this afternoon. More detailed information can be accessed at... https://www.weather.gov/eax/hwo .DAYS TWO THROUGH SEVEN...Sunday through Friday Storm chances and heat return Tuesday and linger through the rest of the week. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
In the hours before
Special weather statement, Jun 17, 2:27 AM CDT, 4 hours 29 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
227 AM CDT SAT JUN 17 2017
KSZ057-060-170800-
Miami KS-Linn KS-
227 AM CDT SAT JUN 17 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MIAMI AND LINN COUNTIES
UNTIL 300 AM CDT...
At 226 AM CDT, Doppler radar was tracking a strong thunderstorm over
Greeley, or 10 miles northeast of Garnett, moving southeast at 45
mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Osawatomie, Pleasanton, La Cygne, Mound City, Linn Valley, Parker,
Blue Mound, Fontana and Beagle.
A severe thunderstorm watch remains in effect until 400 AM CDT for
east central Kansas.
LAT...LON 3811 9508 3821 9508 3825 9507 3826 9506
3851 9506 3844 9462 3809 9471 3804 9503
TIME...MOT...LOC 0726Z 306DEG 37KT 3841 9513
HawblitzelLocal storm report, Jun 17, 2:43 AM CDT, 4 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
243 AM CDT SAT JUN 17 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 AM TSTM WND DMG CLINTON 38.37N 93.78W
06/17/2017 HENRY MO 911 CALL CENTER
MULTIPLE TREES DOWN IN THE CITY OF CLINTON.
&&
CUTTERLocal storm report, Jun 17, 4:25 AM CDT, 2 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
425 AM CDT SAT JUN 17 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0257 AM TSTM WND DMG PLEASANTON 38.18N 94.71W
06/17/2017 LINN KS 911 CALL CENTER
FIRE DEPARTMENT DISPATCED FOR LARGE TREE DOWN IN ROADWAY
&&
32Local storm report, Jun 17, 6:07 AM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
607 AM CDT SAT JUN 17 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0257 AM TSTM WND DMG PLEASANTON 38.18N 94.71W
06/17/2017 LINN KS 911 CALL CENTER
FIRE DEPARTMENT DISPATCED FOR LARGE TREE
DOWN IN ROADWAY.
0220 AM TSTM WND DMG CLINTON 38.37N 93.78W
06/17/2017 HENRY MO 911 CALL CENTER
MULTIPLE TREES DOWN IN THE CITY OF CLINTON.
0105 AM TSTM WND GST 1 WNW CLARE 38.83N 94.89W
06/17/2017 M63 MPH JOHNSON KS ASOS
IXD REPORTED 54 KNOTS.
0104 AM TSTM WND GST 1 WNW CLARE 38.83N 94.89W
06/17/2017 M58 MPH JOHNSON KS ASOS
IXD REPORTED 50 KNOTS.
0100 AM LIGHTNING 4 SSE KANSAS CITY 39.05N 94.54W
06/17/2017 JACKSON MO EMERGENCY MNGR
LIGHTNING STRIKE CAUSED A TREE TO CATCH FIRE
WHICH THEN FELL ONTO A HOUSE AND RESULTED IN
A HOUSE FIRE.
0100 AM TSTM WND DMG SEDALIA 38.70N 93.23W
06/17/2017 PETTIS MO EMERGENCY MNGR
38 CUSTOMERS WITHOUT POWER AND A FEW TREES
DOWN IN SEDALIA. WINDS WERE AROUND 8MPH AT
THE AIRPORT BUT EMA SPOTTER REPORTED 54MPH
IN LA MONTE ABOUT 10 MINUTES PRIOR.
1244 AM TSTM WND GST 3 SE LAKE QUIVIRA 39.01N 94.74W
06/17/2017 E60 MPH JOHNSON KS PUBLIC
VIA TWITTER.
1240 AM TSTM WND GST 4 S OVERLAND PARK 38.93N 94.67W
06/17/2017 E60 MPH JOHNSON KS PUBLIC
NEAR METCALF AVE. AND I-435.
1234 AM LIGHTNING 1 S TRIMBLE 39.45N 94.56W
06/17/2017 CLAY MO EMERGENCY MNGR
HOUSE STRUCK BY LIGHTNING ON NE 196TH NEAR
SMITHVILLE.
1230 AM TSTM WND GST 1 SSW KANSAS CITY INTL 39.29N 94.72W
06/17/2017 M65 MPH PLATTE MO ASOS
MCI REPORTED 56 KNOTS.
1229 AM TSTM WND GST LANSING 39.25N 94.90W
06/17/2017 E60 MPH LEAVENWORTH KS EMERGENCY MNGR
1228 AM TSTM WND GST 3 NE LINWOOD 39.03N 95.01W
06/17/2017 E65 MPH LEAVENWORTH KS EMERGENCY MNGR
60 TO 70 MPH WINDS AT K-32 AND CANTRELL RD.
1225 AM TSTM WND GST 4 N DE SOTO 39.04N 94.96W
06/17/2017 E70 MPH LEAVENWORTH KS EMERGENCY MNGR
166TH ST. AND STILLWELL RD.
1224 AM TSTM WND GST 1 SSW KANSAS CITY INTL 39.29N 94.72W
06/17/2017 M64 MPH PLATTE MO ASOS
MCI REPORTED 55 KNOTS.
1223 AM TSTM WND GST 2 SW MAYWOOD 39.11N 94.83W
06/17/2017 E80 MPH WYANDOTTE KS STORM CHASER
AT THE HOLLYWOOD CASINO.
1221 AM TSTM WND GST 2 E FAIRMOUNT 39.20N 94.90W
06/17/2017 E70 MPH WYANDOTTE KS EMERGENCY MNGR
1221 AM TSTM WND GST 1 NNW MAYWOOD 39.14N 94.81W
06/17/2017 M81 MPH WYANDOTTE KS TRAINED SPOTTER
VIA TWITTER...CONSIDERABLE TREE DAMAGE.
1218 AM TSTM WND DMG 2 N FAIRMOUNT 39.22N 94.94W
06/17/2017 LEAVENWORTH KS EMERGENCY MNGR
POWER LINES DOWN.
1216 AM TSTM WND DMG BASEHOR 39.14N 94.93W
06/17/2017 LEAVENWORTH KS EMERGENCY MNGR
POWER LINES DOWN JUST EAST OF BASEHOR.
1213 AM TSTM WND GST LANSING 39.25N 94.90W
06/17/2017 E58 MPH LEAVENWORTH KS EMERGENCY MNGR
55 TO 60 MPH.
1213 AM TSTM WND GST LEAVENWORTH 39.31N 94.92W
06/17/2017 E58 MPH LEAVENWORTH KS EMERGENCY MNGR
55 TO 60 MPH.
1206 AM TSTM WND GST 4 W JARBALO 39.20N 95.14W
06/17/2017 M60 MPH LEAVENWORTH KS EMERGENCY MNGR
1200 AM TSTM WND GST ALMA 39.10N 93.55W
06/17/2017 E70 MPH LAFAYETTE MO LAW ENFORCEMENT
STRUCTURAL DAMAGE TO SCHOOL AND CROPS.
1158 PM TSTM WND DMG 1 NNW LEXINGTON 39.19N 93.88W
06/16/2017 LAFAYETTE MO EMERGENCY MNGR
APPROXIMATELY TWO FOOT BRANCH SNAPPED OFF
AND PUSHED AGAINST NORTH EXTERIOR WALL OF
LAFAYETTE REGIONAL HEALTH CENTER. NO DAMAGE
REPORTED TO HOSPITAL. MULTIPLE LINES DOWN IN
THE AREA AS WELL.
1153 PM TSTM WND DMG 3 SE CUMMINGS 39.43N 95.21W
06/16/2017 ATCHISON KS TRAINED SPOTTER
6+ INCH TREE LIMBS DOWN.
1147 PM TSTM WND DMG COUNTRY CLUB VILLA 39.83N 94.83W
06/16/2017 ANDREW MO LAW ENFORCEMENT
EM RELAYED REPORT OF TREE DOWN BLOCKING THE
ROAD NEAR HWY 59 AND DD IN COUNTRY CLUB
VILLAGE.
1145 PM TSTM WND DMG RICHMOND 39.28N 93.97W
06/16/2017 RAY MO PUBLIC
VIA TWITTER...VERY LARGE TREE DOWN.
1136 PM TSTM WND GST 1 WSW ATCHISON 39.56N 95.13W
06/16/2017 E60 MPH ATCHISON KS EMERGENCY MNGR
1135 PM TSTM WND GST 5 WSW CUMMINGS 39.42N 95.33W
06/16/2017 M76 MPH ATCHISON KS EMERGENCY MNGR
NORTONVILLE, KS.
1130 PM TSTM WND GST 7 NW LEMONS 40.48N 93.14W
06/16/2017 E55 MPH PUTNAM MO 911 CALL CENTER
NO DAMAGE.
1129 PM TSTM WND GST 3 E TURNEY 39.63N 94.26W
06/16/2017 E65 MPH CLINTON MO AMATEUR RADIO
1129 PM TSTM WND DMG 3 SW ATCHISON 39.54N 95.16W
06/16/2017 ATCHISON KS EMERGENCY MNGR
TREES UPROOTED AT 274TH AND PHILLIPS RDS.
1124 PM TSTM WND DMG 1 E LANCASTER 39.57N 95.28W
06/16/2017 ATCHISON KS TRAINED SPOTTER
WINDOWS BLOWN OUT OF STORM SPOTTER'S TRUCK
AT KINGMAN AND 286TH RDS.
1123 PM TSTM WND GST LANCASTER 39.57N 95.30W
06/16/2017 M83 MPH ATCHISON KS TRAINED SPOTTER
VIA EM.
1122 PM TSTM WND GST 4 WNW TURNEY 39.65N 94.40W
06/16/2017 E68 MPH CLINTON MO AMATEUR RADIO
EST. 65 TO 70 MPH WINDS.
1122 PM TSTM WND DMG 4 N PLATTSBURG 39.63N 94.46W
06/16/2017 CLINTON MO LAW ENFORCEMENT
REPORTED DAMAGE TO A HOUSE NEAR NW 296TH ST.
AND NW HWY Y.
1117 PM TSTM WND DMG LANCASTER 39.57N 95.30W
06/16/2017 ATCHISON KS EMERGENCY MNGR
TREES AND POWER LINES DOWN IN LANCASTER.
1117 PM TSTM WND DMG 1 ESE PLATTSBURG 39.56N 94.45W
06/16/2017 CLINTON MO EMERGENCY MNGR
HWY 116 NEAR BIRCH ST. CLOSED DUE TO LIVE
POWERLINE ACROSS THE ROAD, ALONG WITH
NUMEROUS TREES AND LIMBS DOWN THROUGHOUT THE
CITY.
1117 PM TSTM WND DMG PLATTSBURG 39.57N 94.46W
06/16/2017 CLINTON MO EMERGENCY MNGR
DAMAGE TO A FERTILIZER STRUCTURE REPORTED AT
SUR-GRO.
1117 PM TSTM WND DMG 4 NE PLATTSBURG 39.60N 94.41W
06/16/2017 CLINTON MO EMERGENCY MNGR
HWY 33 NORTH OF 280TH ST IS BLOCKED DUE TO A
LARGE TREE DOWN.
1114 PM TSTM WND GST PLATTSBURG 39.56N 94.46W
06/16/2017 E65 MPH CLINTON MO TRAINED SPOTTER
RELAYED VIA BROADCAST MEDIA.
1110 PM TSTM WND GST 4 W TURNEY 39.64N 94.40W
06/16/2017 E58 MPH CLINTON MO AMATEUR RADIO
55-60MPH NEAR HWY 33 AND 305TH ST.
1102 PM TSTM WND GST 3 W STEWARTSVILLE 39.75N 94.56W
06/16/2017 E58 MPH DEKALB MO EMERGENCY MNGR
50 TO 60 MPH WINDS ESTIMATED 3 MILES WEST OF
STEWARTSVILLE.
1056 PM TSTM WND GST SPICKARD 40.24N 93.59W
06/16/2017 E58 MPH GRUNDY MO FIRE DEPT/RESCUE
ESTIMATED 50 TO 60 MPH WINDS PER
FIREFIGHTER.
1053 PM TSTM WND GST GILMAN CITY 40.14N 93.87W
06/16/2017 E70 MPH HARRISON MO PUBLIC
1051 PM TSTM WND DMG 2 SE COUNTRY CLUB VILLA 39.81N 94.80W
06/16/2017 BUCHANAN MO LAW ENFORCEMENT
TREE ACROSS COOK RD EAST OF I-29.
1048 PM TSTM WND GST 4 W WESTBORO 40.54N 95.40W
06/16/2017 M88 MPH ATCHISON MO UTILITY COMPANY
ESTIMATED TIME. RECORDED AT A WIND FARM
ABOUT 3 MILES SOUTH OF THE MO/IA BORDER. NO
ESTIMATION ON THE HEIGHT OF THE MEASUREMENT.
1047 PM TSTM WND DMG SAINT JOSEPH 39.77N 94.85W
06/16/2017 BUCHANAN MO FIRE DEPT/RESCUE
NUMEROUS TREES AND POWER LINES DOWN IN THE
CITY.
1047 PM TSTM WND GST SAINT JOSEPH AIRPORT 39.77N 94.91W
06/16/2017 M76 MPH BUCHANAN MO ASOS
66 KNOTS REPORTED AT STJ.
1040 PM TSTM WND GST ROSENDALE 40.04N 94.82W
06/16/2017 E65 MPH ANDREW MO EMERGENCY MNGR
60 TO 70 MPH WINDS REPORTED IN ROSENDALE PER
EMD.
1026 PM TSTM WND GST OREGON 39.98N 95.14W
06/16/2017 E77 MPH HOLT MO FIRE DEPT/RESCUE
75-80 MPH WINDS REPORTED FROM SOUTH HOLT
FIRE IN OREGON.
1013 PM TSTM WND DMG ALBANY 40.25N 94.33W
06/16/2017 GENTRY MO LAW ENFORCEMENT
LARGE TREE BLOCKING THE ROAD ON HENLEY ST.
IN ALBANY.
1000 PM TSTM WND GST GRANT CITY 40.49N 94.42W
06/16/2017 E70 MPH WORTH MO TRAINED SPOTTER
0949 PM TSTM WND DMG 5 W RAVENWOOD 40.35N 94.77W
06/16/2017 NODAWAY MO EMERGENCY MNGR
CAMPER BLOWN INTO MOZINGO LAKE WITH A
POSSIBLE OCCUPANT INSIDE.
0940 PM TSTM WND DMG TARKIO 40.44N 95.38W
06/16/2017 ATCHISON MO 911 CALL CENTER
TREES DOWN IN TARKIO.
&&Special weather statement, Jun 17, 6:10 AM CDT, 46 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
610 AM CDT SAT JUN 17 2017
KSZ103-105-171145-
Johnson KS-Leavenworth KS-
610 AM CDT SAT JUN 17 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LEAVENWORTH AND
WESTERN JOHNSON COUNTIES UNTIL 645 AM CDT...
At 610 AM CDT, Doppler radar was tracking a strong thunderstorm near
Linwood, or near Tonganoxie, moving southeast at 25 mph.
Nickel size hail will be possible with this storm.
Locations impacted include...
Olathe, Shawnee, Lenexa, Gardner, De Soto, Tonganoxie, Linwood, Reno,
Clare and Clearview City.
This includes the following highways...
Interstate 35 in Kansas between mile markers 207 and 213.
Kansas Turnpike between mile markers 206 and 215.
LAT...LON 3913 9518 3902 9491 3899 9491 3901 9489
3897 9480 3874 9487 3883 9506 3898 9506
3899 9507 3898 9509 3896 9508 3898 9516
3896 9517 3897 9519
TIME...MOT...LOC 1110Z 296DEG 20KT 3904 9512
LaflinSpecial weather statement, Jun 17, 6:41 AM CDT, 15 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
641 AM CDT SAT JUN 17 2017
KSZ105-171215-
Johnson KS-
641 AM CDT SAT JUN 17 2017
...SIGNIFICANT WEATHER ADVISORY FOR JOHNSON COUNTY UNTIL 715 AM
CDT...
At 640 AM CDT, Doppler radar was tracking a strong thunderstorm near
De Soto, moving southeast at 30 mph.
Nickel size hail will be possible with this storm.
Locations impacted include...
Overland Park, Olathe, Shawnee, Lenexa, Leawood, Gardner, De Soto,
Spring Hill, Clare, Lackmans, Stillwell, Clearview City and Stanley.
This includes the following highways...
Interstate 35 in Kansas between mile markers 207 and 223.
Interstate 435 between mile markers 0 and 3, and between mile
markers 78 and 83.
LAT...LON 3899 9498 3898 9495 3900 9493 3899 9491
3901 9489 3892 9461 3874 9461 3874 9487
3883 9506 3886 9506
TIME...MOT...LOC 1140Z 304DEG 27KT 3892 9494
LaflinThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 10:14 PM CDT | Severe Thunderstorm Warning | EAX | Doniphan | 46 min |
| Jun 16, 10:56 PM CDT | Severe Thunderstorm Warning | EAX | Atchison, Doniphan, Wyandotte | 49 min |
| Jun 16, 11:04 PM CDT | Severe Thunderstorm Warning | EAX | Atchison, Doniphan, Leavenworth, Wyandotte | 41 min |
| Jun 16, 11:05 PM CDT | Tornado Warning | EAX | Atchison, Doniphan | 25 min |
| Jun 16, 11:45 PM CDT | Severe Thunderstorm Warning | EAX | Atchison, Johnson, Leavenworth, Wyandotte | 60 min |
| Jun 17, 12:28 AM CDT | Severe Thunderstorm Warning | EAX | Johnson, Leavenworth, Miami, Wyandotte | 47 min |
| Jun 17, 1:10 AM CDT | Severe Thunderstorm Warning | EAX | Johnson, Linn, Miami | 50 min |
| Jun 17, 2:27 AM CDT | Special Weather Statement | EAX | Linn | 33 min |
| Jun 17, 2:47 AM CDT | Severe Thunderstorm Warning | EAX | Linn | 28 min |
| Jun 17, 2:49 AM CDT | Excessive Heat Warning | EAX | Johnson, Leavenworth, Linn, Miami, Wyandotte | 13 hr |
| Jun 17, 5:35 AM CDT | Severe Thunderstorm Warning | EAX | Johnson, Miami | 40 min |
| Jun 17, 6:10 AM CDT | Special Weather Statement | EAX | Johnson | 35 min |
| Jun 17, 6:25 AM CDT | Severe Thunderstorm Warning | EAX | Linn, Miami | 35 min |
| Jun 17, 6:41 AM CDT | Special Weather Statement | EAX | Johnson | 34 min |
| Jun 17, 7:07 AM CDT | Special Weather Statement | EAX | Linn | 23 min |
| Jun 17, 7:25 AM CDT | Severe Thunderstorm Warning | EAX | Miami | 26 min |
| Jun 17, 3:55 PM CDT | Heat Advisory | EAX | Johnson, Leavenworth, Linn, Miami, Wyandotte | 3 hr |
Nearby
Severe Thunderstorm Warnings in Kansas, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.